MAUDE Adverse Event Report: C.R. Bard, Inc. (BASD) -3006260740 Intraosseous Needle Kits

C.R. Bard, Inc. (BASD) -3006260740 Intraosseous Needle Kits
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Death
Event or Problem Description
It was reported by the customer that they had a failed io attempt with a defective needle over the weekend.Emts arrived on the scene of a 47 year old male in cardiac arrest.They started high-performance cpr, providing compressions, securing the airway, and attaching the patient to the aed.E207 emts arrived a few minutes later.This crew was tasked with obtaining io access in the right humeral head.The lieutenant removed the io case from their red ems bag and pulled out the drill and yellow needle.He then put the needle onto the drill and located the access point for the patient's right humeral head.He inserted the needle into the arm until he felt it touch the bone and then activated the drill, stopping once the io had been set into place.He pulled the drill straight back and set it next to the patient and then attempted to attach the included tubing only to identify that the internal needle had not been removed from the drill site.He made several attempts to twist the needle to remove it and was unable to get the inner portion free.Three other medics also attempted to remedy the situation with no success.A second io was placed in the tibia and they were able to use this site for the duration of the call.Later, as a paramedic from the original emt crew was working the airway, he reached own, twisted the top of the io to the left, and the io needle pulled right out.Ultimately the patient was pronounced dead at the scene.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.

Brand Name
Intraosseous Needle Kits
Common Device Name
Intraosseous Needle
Manufacturer (Section D)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
chelsea raehl
605 north 5600 west
salt lake city 84116
+1(801)595-0700
MDR Report Key50775085
Report Number3006260740-2026-06713
Device Sequence Number21444024
Product Code FMI
UDI-Device Identifier00801741163609
UDI-Public(01)00801741163609(11)260520(17)290413(10)BSLC13956
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberD015451NK
Device Lot NumberBSLC13956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening;
Patient Age47 YR
Patient SexMale